A 40-year-old member asked:
Disclaimer

can adhd medication cause problems with memory loss in teenagers?

4 doctor answers
Dr. Bartholomew Vereb
15 years experience Psychiatry
Probably not: This is not a common side effect, although we are all different.
Answered on Apr 16, 2016
Dr. Carla Enriquez
49 years experience Pediatrics
NO: But "memory loss" in teens can be a sign of adhd or inadequately treated adhd. Inattention, forgetfulness & distractibility often are mistaken for memory loss in all ages. When we test someone for adhd, we assess the short term memory (significant if decreased for "memory loss;" normal, if forgetfulness is due to inattention or distractibility). Discuss your "memory loss" with your doc.
Answered on Jul 20, 2012
Dr. Mark Diamond
45 years experience Pediatrics
Not Seen By Me: This is a reaction I have never seen before. If this symptom is significant you definitely need to see the doctor.
Answered on Oct 3, 2016
1
1 comment
Dr. Jay Park
Dr. Jay Park commented
49 years experience Pediatrics
No such report yet.
Dec 23, 2011
Dr. Ernest Bordini
31 years experience Clinical Psychology
Neuropsych testing: Generally this is not to be expected with most commonly prescribed stimulant medications, but these days we are seeing adhd children treated with polypharmacy (multiple meds) with mood stabilizers, anitepileptic medications and riskier meds in terms of cognitive side effects. This can be difficult, since teens are facing increased demands at this age, and there further brain development.
Answered on Jan 5, 2013

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 24-year-old member asked:
Dr. Bartholomew Vereb
15 years experience Psychiatry
Probably not: One does not "develop" adhd. Perhaps, in general, you are very intelligent. Then, as a kid, you have no noticeable problems in school. But, once thing ... Read More
1
1 thank
A 31-year-old member asked:
Dr. Mary Ann Block
A Verified Doctor answered
A US doctor answered Learn more
Depends: Diet changes and allergy treatment if there are behavioral problems. Correct learning problems if focus and concentration are the problem.
1
1 thank
A 37-year-old member asked:
Dr. Edward Kuhnley
44 years experience Child Psychiatry
Clearer?: If you mean more evident--yes. A person may be able to compensate when younger but as academic & social demands become more taxing in higher age/grade ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month